Maine, 2005High Wind in Maine, November 10, 2005
November 10, 2005 · NWS CAR · 1 event in 1 county or zone
Strong onshore winds developed in advance of an approaching warm front. Winds were sustained at speeds of 25 to 35 mph with some gusts of 60 to 65 mph along the immediate coast.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong onshore winds developed in advance of an approaching warm front. Winds were sustained at speeds of 25 to 35 mph with some gusts of 60 to 65 mph along the immediate coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Nov 9, 4:47 PM EST, 10 hours 48 minutes earlier.
Area forecast discussion, Nov 9, 4:47 PM EST, 10 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
447 PM EST WED NOV 9 2005
.SYNOPSIS...LOW PRESSURE WILL TRACK EAST ACROSS QUEBEC PROVINCE
TONIGHT. THE LOW WILL DRAW A WARM FRONT TOWARD THE REGION THIS
EVENING. THIS WILL RESULT IN A WINTRY MIXTURE OF PRECIPITATION
TONIGHT ACROSS NORTHERN AREAS WITH RAIN DOWNEAST. A COLD FRONT
WILL CROSS THE REGION EARLY THURSDAY. HIGH PRESSURE WILL BUILD
EAST TOWARD THE REGION LATER THURSDAY AND FRIDAY.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
INTENSE LOW PRESSURE NORTH OF THE GREAT LAKES WILL MOVE INTO QUEBEC
PROVINCE WHILE A WARM FRONT LIFTS NORTHEAST INTO NEW ENGLAND TONIGHT.
HIGH PRESSURE WHICH BROUGHT SOME CLEARING TO THE CWA HAS ALSO
PROVIDED CHILLY DRY AIR HAS NOW BECOME FIRMLY ENTRENCHED OVER THE
CWA.
MODELS APPEAR TO BE IN FAIR AGREEMENT WITH INTENSE WAA AND ISENTROPIC
LIFT ESPECIALLY ALONG THE 295K SURFACE TO RESULT IN A PERIOD OF
STRONG OVERRUNNING PRECIPITATION INTO THE LOW LEVEL COLD AIR DAMMED
UP AGAINST THE WESTERN MOUNTAINS. LOW LEVEL THICKNESS FIELD AS WELL
AS THE 925 MB TEMPERATURES ALL INDICATE A PERIOD OF EVAPOARTIVE
COOLING RESULTING IN SNOW BEFORE THE MID LEVEL WARM AIR (1540
THICKNESS LINE) LIFTS RAPIDLY NORTH THROUGH THE STATE BEFORE 06Z.
THE MODELS HAVE BACKED OFF SOME WITH A SECONDARY LOW FORMING ALONG
THE POINT OF OCCLUSION WHICH WOULD HAVE HELPED TO RETARD THE WARM
FROM LIFTING NORTHWARD...HOWEVER IT APPEARS NOW THAT ANY
DEVELOPING ALONG THE POINT OF OCCLUSION WILL HAVE LITTLE AFFECT ON
PROHIBITING THE WARM AIR FROM ADVANCING THROUGHOUT THE STATE. AS A
RESULT...HAVE DECIDED TO CANCEL TO WINTER STROM WATCH FOR ZONE 1
AND ISSUE A WINTER WEATHER ADVISORY FOR TONIGHT. ALSO WINTER
WEATHER ADVISORIES REMAIN IN PLACE FOR ZONES 2>6 AND 10. ALTHOUGH
THE WINTER WEATHER ADVISORY CRITERIA WILL LIKELY NOT BE MET IN
ZONES 5 AND 6...WILL CONTINUE WITH IT BEFORE OF BEING AN EARLY
SEASON EVENT AND ALSO A FAST MOVER WHICH SHOULD RESULT IN A RAPID
ACCUMULATION OF AN INCH OR TWO OF SNOW BEFORE THE CHANGEOVER TAKE
PLACE.
WITH THE APPROACH OF THE OCCLUSION...A STRONG LOW LEVEL JET (60 TO
70 KT) WILL TRANSITION ACROSS THE WATERS AND DOWNEAST TONIGHT.
HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING FOR ZONES 29/30
LATER TONIGHT.
THE OCCLUSION SHIFT INTO THE MARITIMES SHORTLY AFTER DAYBREAK
THURSDAY LEAVES PLENTY OF LOW LEVEL MOISTURE IN PLACE. WITH A DEEP
UPPER TROUGH DIGGING INTO THE NORTHEAST EXPECT MIXED RAIN/SNOW
SHOWERS ESPECIALLY WITHIN THE UPSLOPE AREAS AND ACROSS NORTHERN
MAINE DURING THE DAY THURSDAY. THE UPPER TROUGH WILL KEEP THE
THREAT OF SNOW SHOWERS ACROSS MUCH OF NORTHERN AND WESTERN MAINE
THURSDAY NIGHT INTO FRIDAY.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
NAM/GFS IN GOOD AGREEMENT WITH REGARD TO THE UPPER TROUGH MOVING
EAST INTO THE CANADIAN MARITIMES FRIDAY NIGHT. ANY LINGERING
CLOUDS OR FLURRIES ACROSS THE NORTH FRIDAY EVENING SHOULD GIVE
WAY TO DECREASING CLOUDS FRIDAY NIGHT. BOTH SATURDAY AND SUNDAY
LOOK DRY AT TIME AS A RIDGE OF HIGH PRESSURE BUILDS EAST ACROSS
THE REGION FROM THE WEST. THE HIGH WILL GIVE WAY LATE SUNDAY AS
THE NEXT COLD FRONT APPROACHES FROM THE WEST. THE FRONT MAY BE
ACCOMPANIED BY SOME RAIN/SNOW SHOWERS SUNDAY NIGHT INTO EARLY
MONDAY. WEAK HIGH PRESSURE WILL BRING DRY CONDITIONS MONDAY NIGHT
AND INTO EARLY TUESDAY. NEXT CHANCE OF PRECIPITATION WILL BE LATER
TUESDAY INTO WEDNESDAY AS NEXT TROUGH APPROACHES FROM THE WEST.
&&
.AVIATION...
WITH PRECIPITATION SPREADING IN ADVANCE OF THE OCCLUSION...EXPECT
CIGS TO LOWER TO MVFR/IFR CONDITIONS TONIGHT. CONDITIONS ARE
EXPECTED TO SLOWLY IMPROVE AFTER THE FRONTAL PASSAGE EARLY
THURSDAY MORNING.
&&
.MARINE...
WILL CONTINUE WITH GALES ACROSS THE WATERS TONIGHT AS STRONG LOW
LEVEL JET CROSSES THE REGION WITH INCREASING WINDS AND BUILDING
SEAS. COULD EVEN BE A TSTMS TONIGHT WITH APPROACH OF FRONT. WINDS
WILL START TO DECREASE THURSDAY MORNING BUT SEAS WILL BE SLOW TO
SUBSIDE SO WILL CONTINUE SCA THROUGH THURSDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ029-030 FROM 9 PM WEDNESDAY TO 5 AM
THURSDAY.
...WINTER WEATHER ADVISORY FOR MEZ001>006-010 FROM 8 PM WEDNESDAY
TO 5 AM THURSDAY.
MARINE...GALE WARNING FOR ANZ050 FROM 7 PM WEDNESDAY TO 7 AM THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ050 FROM 7 AM THURSDAY TO 7 PM
THURSDAY.
&&
SHORT TERM...FITZSIMMONS
LONG TERM/MARINE...DUDA
AVIATION...SMFHazardous weather outlook, Nov 9, 4:55 PM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
455 PM EST WED NOV 9 2005
ANZ050-MEZ001>006-010-011-015>017-029>032-102200-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
455 PM EST WED NOV 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR ALL OF NORTHERN MAINE
AND IN ZONE 10. PLEASE REFER TO THE PRODUCT /PWMWSWCAR/ FOR
SPECIFIC SNOW ACCUMULATIONS AND PRECIPITATION CHANGEOVER TIMES
ACROSS THE ADVISORY AREA. IN ADDITION...A HIGH WIND WARNING IS IN
EFFECT FOR COASTAL HANCOCK AND WASHINGTON COUNTIES TONIGHT. PLEASE
REFER TO THE PRODUCT /PWMNPWCAR/ FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SNOWFALL AMOUNTS AND STRONG WINDS TO
THE NATIONAL WEATHER SERVICE IN CARIBOU TONIGHT.
FITZSIMMONS
In the hours before
Special weather statement, Nov 10, 12:46 AM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1246 AM EST THU NOV 10 2005
MEZ001-002-004-005-010-031-100730-
PISCATAQUIS...AROOSTOOK AND PENOBSCOT COUNTIES...
1246 AM EST THU NOV 10 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...AROOSTOOK AND
PENOBSCOT COUNTIES...
AT 1242 AM EST...DOPPLER WEATHER RADAR INDICATED A LARGE AREA OF
SNOW FROM CARIBOU DOWN THROUGH MILLINOCKET INTO GREENVILLE. THE SNOW
WAS MIXING WITH AND HAD CHANGED OVER TO RAIN IN THE HOULTON AND
DOVER-FOXCROFT AREAS. SNOW WILL CONTINUE NORTH OF A HOULTON TO
DOVER-FOXCROFT LINE WHERE ANOTHER 2 TO 3 INCHES MAY ACCUMULATE.
SNOWFALL AMOUNTS RANGED FROM 2 INCHES IN CARIBOU TO 3 INCHES IN THE
DOVER-FOXCROFT AREA. LAW ENFORCEMENT OFFICIALS REPORTED ROADS WERE
WERE SNOW COVERED AND SLIPPERY. A WINTER WEATHER ADVISORY REMAINS IN
EFFECT UNTIL 5 AM EST.
REPORT WEATHER RELATED INFORMATION TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
HEWITT
Special weather statement, Nov 10, 2:52 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
252 AM EST THU NOV 10 2005
MEZ001>006-100930-
AROOSTOOK...SOMERSET...PISCATAQUIS AND PENOBSCOT COUNTIES...
252 AM EST THU NOV 10 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...SOMERSET...
PISCATAQUIS AND PENOBSCOT COUNTIES...
AT 244 AM EST...DOPPLER WEATHER RADAR INDICATED A LARGE AREA OF SNOW
MIXING WITH RAIN AND SLEET OVER THE AREA. THE HEAVIEST SNOWFALL WAS
ACROSS NEW SWEDEN...STOCKHOLM AND BACK INTO THE SAINT JOHN VALLEY.
THE PRECIPITATION WILL GRADUALLY CHANGE OVER TO ALL RAIN SOUTH OF
THE SAINT JOHN VALLEY.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 AM EST INCLUDE...
ASHLAND... PORTAGE... CARIBOU... MAPLETON...
WASHBURN... PRESQUE ISLE EAGLE LAKE... EASTON...
FORT KENT... MADAWASKA... FRENCHVILLE... ALLAGASH...
THERE IS THE POTENTIAL OF A BRIEF HEAVY SNOW BURST WITH SNOWFALL
RATES UP TO ONE INCH PER HOUR WEST OF A LINE FROM VAN BUREN TO
CARIBOU.
LOCAL LAW ENFORCEMENT AGENCIES HAVE REPORTED ROADS TO BE SNOW
COVERED AND SLIPPERY. CAUTION IS ADVISED WHEN TRAVELING THIS
MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST.
REPORT WEATHER RELATED INFORMATION TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
HEWITT
High Wind, Coastal Washington
- When
- November 10, 3:35 AM EST to 5:00 AM EST
- Where
- Coastal Washington forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Oregon, November 10, 20052 deaths · 1 injured · 1 event
- Strong Wind in New Jersey, November 10, 2005$20,000 · 21 events
- Strong Wind in Pennsylvania, November 10, 2005$10,000 · 10 events
- Strong Wind in Maryland, November 10, 2005$5,000 · 5 events
- High Wind and Lightning Strikes in Massachusetts, November 10, 2005$10,000 · 4 events
- Strong Wind in Delaware, November 10, 2005$5,000 · 4 events
- Waterspouts in Lake Erie, November 10, 20052 events
- Flood in New York, November 10, 20051 event
- Wildfire in Georgia, November 10, 2005$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484102.